Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada and Pancreatitus
Aug 25, 2007

I am a South African living in Cape Town. I am about to start treatment and my regimen will consist of Truvada and Stocrin.

My concern is that I have had severe pancreatitus in 2000 and earlier this year again although less severe.

I see that Pancreatitus is listed as one of the less common side effects of Truvada.

Is it safe to take Truvada with my history?

My doctor is aware of my history and he still suggested this combination.

Assuming I have no resistance to any medications what will be the best option for me?

Response from Dr. Young

Thanks for your post fro RSA,

Pancreatitis is very rarely associated with Truvada or it's components, tenofovir and FTC. I'd think that it would be reasonable to use Truvada with efavirenz (Stocrin). Nonetheless, because of your medical history, close monitoring of your symptoms and lab tests would be prudent.

Without any transmitted resistance, this is a very highly regarded option for first-line treatment. Rather than getting into a long discourse about other options, please search this forum's category on first-line treatment-- you'll find many posts on the topic.

Best of health to you. BY



Previous
conflicting lab results?
Next
Atripla or Truvada/sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement